Alert archive / South Carolina / Small Craft Advisories in 2015
Small Craft Advisory 39, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Apr 26, 2015, 9:41 AM EDT. It took effect at Apr 26, 2015, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2015, 9:41 AM EDT (13:41 UTC)
- In effect from
- Apr 26, 2015, 12:00 PM EDT
- Expired
- Apr 26, 2015, 6:20 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
007 WHUS72 KCHS 261341 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 941 AM EDT SUN APR 26 2015 AMZ374-261445- /O.CAN.KCHS.SC.Y.0038.000000T0000Z-150426T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 941 AM EDT SUN APR 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ330-262145- /O.NEW.KCHS.SC.Y.0039.150426T1600Z-150427T0000Z/ CHARLESTON HARBOR- 941 AM EDT SUN APR 26 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
2 follow-up statements
608 WHUS72 KCHS 261927 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT SUN APR 26 2015 AMZ330-270000- /O.CON.KCHS.SC.Y.0039.000000T0000Z-150427T0000Z/ CHARLESTON HARBOR- 327 PM EDT SUN APR 26 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
787 WHUS72 KCHS 262220 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 620 PM EDT SUN APR 26 2015 AMZ330-262330- /O.CAN.KCHS.SC.Y.0039.000000T0000Z-150427T0000Z/ CHARLESTON HARBOR- 620 PM EDT SUN APR 26 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 7:38 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 26, 7:38 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 738 AM EDT SUN APR 26 2015 .SYNOPSIS... A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH TODAY THEN DROP ACROSS THE AREA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DRY HIGH PRESSURE WILL PREVAIL MONDAY INTO TUESDAY. A GULF OF MEXICO STORM SYSTEM WILL IMPACT THE REGION MID WEEK WITH DRY HIGH PRESSURE EVENTUALLY RETURNING LATER THIS WEEK AND LASTING THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... TODAY AND THIS EVENING...A DEEP/STRONG WESTERLY FLOW WILL PREVAIL INTO THIS AFTERNOON AHEAD OF A SOUTHWARD ADVANCING BACKDOOR COLD FRONT. THIS BACKDOOR COLD FRONT IS FORECAST TO DROP SOUTH INTO NORTHERN PORTIONS OF THE CHARLESTON TRI-COUNTY AREA AFTER 4 PM...THEN CONTINUE TO SHIFT ACROSS THE REMAINDER OF THE AREA DURING THE EVENING AS AN UPPER LEVEL TROUGH BUILDS DOWN THE EASTERN SEABOARD. GIVEN THE DRY WESTERLY FLOW...DEEP MOISTURE WILL BE LACKING AHEAD OF THE FRONT TODAY. HOWEVER...MOST OF THE MODELS INCLUDING NEARLY ALL OF THE HIGH RESOLUTION MESOSCALE MODELS DEPICT ISOLATED TO EVEN SCATTERED CONVECTION DEVELOPING LATE THIS AFTERNOON AND PERSISTING THROUGH THE EVENING IN ASSOCIATION WITH LOW LEVEL CONVERGENCE IN THE VICINITY OF THE BACKDOOR COLD FRONT. THE FORECAST THEREFORE INDICATES 20-30 PERCENT RAIN CHANCES MAINLY NORTH OF AN ALLENDALE...HAMPTON...YEMASSEE...DALE LINE. WHILE SURFACE BASED INSTABILITY IS LIMITED...WITH SBCAPE VALUES ONLY AROUND 500 J/KG...SOME OF THE THUNDERSTORMS COULD STILL BECOME STRONG IF NOT MARGINALLY SEVERE WITH SOME ORGANIZATION POSSIBLE ALONG/AHEAD OF THE FRONT GIVEN EFFECTIVE BULK SHEAR VALUES AROUND 60 KT. DOWNDRAFT CAPE VALUES UPWARDS OF 1200-1400 J/KG WILL BE SUPPORTIVE OF DAMAGING WINDS GUSTS WHILE RELATIVELY LOW WET BULB ZERO HEIGHTS COULD SUPPORT LARGE HAIL FORMATION. GIVEN THESE CONDITIONS...WILL ADD MENTION OF THE POTENTIAL FOR SEVERE WEATHER IN THE HAZARDOUS WEATHER OUTLOOK WHERE THUNDERSTORMS ARE FORECAST. PERHAPS THE BIGGEST STORY TODAY WILL BE THE HOT TEMPERATURES. THE WARM DOWNSLOPE FLOW COMBINED WITH STRONG COMPRESSIONAL HEATING AHEAD OF THE FRONT WILL LIKELY PUSH TEMPERATURES TO HIGHS AROUND 90 ACROSS MOST AREAS. THE SEA BREEZE WILL REMAIN PINNED NEAR THE BEACHES/BARRIER ISLANDS THIS AFTERNOON...THUS LITTLE RELIEF IS EXPECTED EVEN JUST INLAND FROM THE COAST. THESE TEMPERATURES COULD EVEN BE A BIT CONSERVATIVE IF THE DEVELOPMENT OF ANY SIGNIFICANT CLOUD COVER HOLDS OFF UNTIL AFTER PEAK HEATING. MODELS TEND TO BE TOO COOL IN THESE SCENARIOS...AND DO NOT SEEM TO PROPERLY ACCOUNT FOR THE FULL INFLUENCE OF STRONG DOWNSLOPE WINDS AND COMPRESSIONAL HEATING. DEEP MIXING TODAY WILL ALSO PRODUCE BREEZY CONDITIONS...WITH GUSTS UPWARDS OF 30-35 MPH AT TIMES LATE THIS MORNING AND THIS AFTERNOON. OVERNIGHT...THE BACKDOOR COLD FRONT WILL DROP SOUTH OF THE AREA DURING THE EARLY OVERNIGHT HOURS...WITH MUCH COOLER/DRIER HIGH PRESSURE BUILDING INTO THE REGION FROM THE NORTHWEST. LOWS ARE EXPECTED TO RANGE FROM THE MID AND UPPER 50S ACROSS NORTH AND NORTHWEST PORTIONS OF THE FORECAST AREA...WITH LOWER 60S CLOSER TO NORTH COASTAL GEORGIA. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MONDAY...HIGH PRESSURE TO THE NORTHEAST WILL PREVAIL WITH DRY WEATHER AND TEMPERATURES DIPPING BELOW NORMAL INTO THE LOWER TO MID 70S. COULD SEE SOME UPPER 40S MONDAY NIGHT...MAINLY OVER INTERIOR SOUTHEAST SC WHERE THE BEST RADIATIONAL COOLING IS EXPECTED. TUESDAY...HIGH PRESSURE WILL CONTINUE FROM THE NORTH AS LOW PRESSURE BEGINS TO DEVELOP OVER THE NORTHERN GULF OF MEXICO. COULD SEE SOME LATE LIGHT SHOWERS SOUTH OF I-16 BUT MOST AREAS SHOULD REMAIN DRY GIVEN THE LINGERING LOW-LEVEL DRY AIR IN PLACE. TEMPERATURES WILL BE COOLER THAN MONDAY GIVEN THE INCREASED CLOUD COVER...PROBABLY MORE LIKE 70-74. RAIN CHANCES WILL INCREASE TUESDAY NIGHT AS DEEP MOISTURE MOVES INTO THE AREA AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM AND DEVELOPING WARM FRONT AROUND THE FLORIDA PANHANDLE/SOUTHERN GEORGIA. SOME OF THE RAIN COULD BE HEAVY AT TIMES BUT CHANCES FOR THUNDER WILL BE LOW AND MAINLY LATE AS IT WILL TAKE A WHILE FOR SUFFICIENT INSTABILITY TO DEVELOP. WEDNESDAY...PROBABLY THE WORST...OR AT LEAST THE WETTEST...WEATHER OF THE WEEK AS LOW PRESSURE MOVES THROUGH SOUTHEAST GEORGIA BRINGING WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAINFALL. BEST CHANCE FOR THUNDERSTORMS WILL BE OVER SOUTHEAST GEORGIA AND ALONG THE SOUTHERN SC COAST. COULD EVEN SOME STRONGER T-STORMS IF THE WARM FRONT CAN MAKE IT INTO THE AREA AND ALLOW FOR SUFFICIENT INSTABILITY GIVEN PLENTY OF DEEP LAYER SHEAR IN PLACE. TEMPS WILL BE HIGHLY DEPENDENT ON THE TRACK OF THE LOW AND WARM FRONT WITH A BIG SPREAD POSSIBLE FROM NORTHWEST /MID TO UPPER 60S/ TO SOUTHEAST LOWER TO MID 70S/. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... A BIT BETTER MODEL AGREEMENT NOW REGARDING THE LOW PRESSURE SYSTEM MOVING UP THE SOUTHEAST COAST WEDNESDAY NIGHT...ALTHOUGH THE ECMWF CONTINUES TO BE SLOWER AND STRONGER THAN THE GFS. EITHER WAY IT LOOKS LIKE RAIN CHANCES WILL BE DIMINISHING FROM SOUTHWEST TO NORTHEAST WITH THE BEST CHANCES OVER SOUTHERN SOUTH CAROLINA. CANNOT RULE OUT SOME LINGERING SHOWERS THURSDAY/FRIDAY AS THE UPPER LOW IS SLOW TO MOVE THROUGH WITH TEMPS REMAINING BELOW NORMAL IN THE 70S. IT LOOKS DRY FOR SATURDAY THROUGH SUNDAY LOOK DRIER AS HIGH PRESSURE RETURNS WITH TEMPS GETTING BACK TO NEAR OR JUST ABOVE NORMAL. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL. A POTENT 35-40 KT LOW LEVEL JET AT 1-2K FT WILL RESULT IN SOME LOW WIND SHEAR AT THE TERMINALS THROUGH ABOUT 1330Z. ONCE THE INVERSION LIFTS AND MIXING COMMENCES IN THE MORNING...THE STRONGER WINDS ALOFT WILL MIX DOWN IN THE FORM OF HIGHER GUSTS...WHICH COULD PEAK UPWARDS OF 25-30 KT IN THE AFTERNOON WHEN THE DEEPEST MIXING WILL OCCUR. A BACKDOOR COLD FRONT WILL DROP IN FROM THE NORTH THIS EVENING...AND COULD PRODUCE SOME ISOLATED SHOWERS AND THUNDERSTORMS AROUND KCHS IN THE 22-03Z TIME FRAME...AND VICINITY THUNDERSTORMS HAVE BEEN ADDED TO THE TAF ACCORDINGLY. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL MON INTO TUE BEFORE SHOWERS AND POSSIBLY A FEW TSTMS RETURN LATER TUE AND ESPECIALLY TUE NIGHT INTO WED NIGHT. SOME OF THE RAIN WILL BE MODERATE TO HEAVY SO IFR OR LOWER CONDS ARE LIKELY DURING THIS TIME. VFR SHOULD PREVAIL THU/FRI. && .MARINE... TODAY...A STRONG LOW LEVEL JET WILL KEEP WINDS/SEAS ELEVATED THIS MORNING...WITH A SMALL CRAFT ADVISORY CONTINUING IN THE OUTER GEORGIA WATERS UNTIL 11 AM THIS MORNING. WINDS WILL BACK MORE TO THE SOUTHWEST THIS AFTERNOON AND DIMINISH IN SPEED A BIT AHEAD OF A BACKDOOR COLD FRONT APPROACHING FROM THE NORTH. SEAS WILL GENERALLY RANGE FROM 2-4 FT GIVEN A LIMITED FETCH. TONIGHT...A BACKDOOR COLD FRONT WILL DROP THROUGH THE WATERS THIS EVENING INTO THE EARLY OVERNIGHT HOURS...CAUSING WINDS TO VEER NORTH-NORTHEAST AND INCREASE IN SPEED UPWARDS OF 15-20 KT AS THE GRADIENT TIGHTENS AND A COOLER AIRMASS SPREADS INTO THE AREA AS HIGH PRESSURE BUILDS FROM THE NORTHWEST. COULD NOT RULE OUT SMALL CRAFT ADVISORY CONDITIONS DEVELOPING...BUT AT THIS TIME MODEL CONSENSUS KEEPS WINDS JUST BELOW CRITERIA. MONDAY THROUGH FRIDAY...HIGH PRESSURE BUILDING FROM THE NORTH SHOULD LEAD TO A WEAKENING PRESSURE GRADIENT AND THUS WINDS AS WELL INTO MONDAY NIGHT BEFORE CONDITIONS GO BACK DOWNHILL AS DEVELOPING LOW PRESSURE APPROACHES FROM THE SOUTHWEST TUESDAY/WEDNESDAY BEFORE PASSING THROUGH THE AREA WEDNESDAY NIGHT. BEST SHOT AT SMALL CRAFT ADVISORIES WILL BE BEYOND 20 NM AND OVER THE NEARSHORE WATERS OFF CHARLESTON COUNTY. EXPECT IMPROVING CONDITIONS THU AND ESPECIALLY BY FRI. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ374. && SYNOPSIS... NEAR TERM...JAQ SHORT TERM...RJB LONG TERM...RJB AVIATION...JAQ/RJB MARINE...JAQ/RJB
Hazardous weather outlook, Apr 26, 4:59 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 459 AM EDT SUN APR 26 2015 AMZ330-350-SCZ040-042>045-049-050-052-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- 459 AM EDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DROP SOUTH THROUGH PORTIONS OF SOUTHEAST SOUTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A MARGINAL RISK THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL OCCUR BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051- 271000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND JASPER-BEAUFORT-COASTAL JASPER- 459 AM EDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Apr 26, 9:23 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
923 AM EDT SUN APR 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND DMG 3 NNW BELLINGER HILL AR 32.20N 81.03W
04/25/2015 JASPER SC 911 CALL CENTER
JASPER COUNTY 911 REPORTED MULTIPLE TREES DOWN IN AREA
NEAR COOK LANDING RD AND BELLINGER HILL RD.
&&
EVENT NUMBER CHS1500286
JMCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:07 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 53 min |
| Apr 25, 8:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 48 min |
| Apr 25, 9:05 PM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 25, 8:29 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 61 min |
| Apr 25, 9:19 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 56 min |
Nearby
Small Craft Advisories in South Carolina, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.